Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 7, NWS Milwaukee, WI

January 18, 2018

NWS Milwaukee, WI issued this small craft advisory at Jan 18, 2018, 9:01 PM CST. It took effect at Jan 19, 2018, 9:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2018, 9:01 PM CST (03:01 UTC)
In effect from
Jan 19, 2018, 9:00 AM CST
Expired
Jan 20, 2018, 3:00 AM CST
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

167 
WHUS73 KMKX 190301
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
901 PM CST Thu Jan 18 2018

...Strong Winds Expected Friday Afternoon and Night... 

LMZ643>646-191200-
/O.NEW.KMKX.SC.Y.0007.180119T2100Z-180120T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
901 PM CST Thu Jan 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM CST
SATURDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 3 PM Friday to
3 AM CST Saturday. 

* WINDS: Southwest 15 to 20 knots with gusts to 30 knots. The
  strongest winds are expected between 5 PM and Midnight. 

* WAVES: 1 to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
5 follow-up statements
448 
WHUS73 KMKX 190904
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
304 AM CST Fri Jan 19 2018

...Strong Southwest Winds Expected Today and Tonight...

LMZ643>646-191715-
/O.EXT.KMKX.SC.Y.0007.180119T1500Z-180120T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
304 AM CST Fri Jan 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 AM CST SATURDAY...

The Small Craft Advisory is now in effect from 9 AM this morning
to 3 AM CST Saturday. 

* WINDS: Southwest 15 to 20 knots with gusts to 30 knots. The
  strongest winds are expected between 3 PM and Midnight. 

* WAVES: Building to 3 to 4 feet in ice free areas. Highest waves
  toward open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Hentz

www.weather.gov/mkx
284 
WHUS73 KMKX 191536
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
936 AM CST Fri Jan 19 2018

...Strong Southwest Winds Expected Today and Tonight...

LMZ643>646-192345-
/O.CON.KMKX.SC.Y.0007.000000T0000Z-180120T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
936 AM CST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

* WINDS: Southwest 15 to 20 knots with gusts to 30 knots. The 
  strongest winds are expected between 3 PM and Midnight. 

* WAVES: Building to 3 to 4 feet in ice free areas. Highest 
  waves toward open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
958 
WHUS73 KMKX 192113
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
313 PM CST Fri Jan 19 2018

...Gusty Southwest Winds Expected into Tonight...

LMZ643>646-200515-
/O.CON.KMKX.SC.Y.0007.000000T0000Z-180120T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
313 PM CST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

* WINDS: Southwest 15 to 25 knots.
 
* WAVES: 3 to 5 feet. Highest towards open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
874 
WHUS73 KMKX 200304
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
904 PM CST Fri Jan 19 2018

...Gusty Southwest Winds Expected into Tonight...

LMZ643>646-200900-
/O.CON.KMKX.SC.Y.0007.000000T0000Z-180120T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
904 PM CST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

* WINDS: Southwest 15 to 25 knots.

* WAVES: 3 to 5 feet. Highest towards open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
529 
WHUS73 KMKX 200838
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
238 AM CST Sat Jan 20 2018

LMZ643>646-200945-
/O.EXP.KMKX.SC.Y.0007.000000T0000Z-180120T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
238 AM CST Sat Jan 20 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

The Small Craft Advisory will expire at 3 AM CST early this
morning. 

$$


www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 5:15 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 18, 5:15 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
515 PM CST Thu Jan 18 2018

.UPDATE...

Everything appears to be on track, with temperatures falling into
the 20s this evening.

&&

.AVIATION(00Z TAFS)...

Gusty winds are starting to settle down at this hour, but a few
gusts may persist into the evening. LLWS will be an increasing
concern this evening as well, with southwest winds remaining
rather strong right off the deck. VFR will persist through the
night.

Steady breezes will continue the first half or so of the day
tomorrow, before winds increase again in response to a passing
surface trough. LLWS will also be a concern late tomorrow
afternoon and evening.

&&

.PREV DISCUSSION... (Issued 335 PM CST Thu Jan 18 2018)

SHORT TERM...

Tonight through Saturday... Forecast confidence is High.

Gusty southwest winds will diminish around sunset this afternoon,
thus the threat of patchy snow-covered roads due to blowing snow
will diminish as well.

Milder air will gradually spread into southern WI overnight into
Friday on steady southwest winds. Some locations could hit 40. Mid
and high clouds are expected to be streaming across most of WI
Friday. We should see a burst of gustier southwest winds late Fri
afternoon into the evening with the passage of a surface trough
stemming from low pressure crossing southern Ontario.

Look for quiet and mild weather across southern WI on Saturday.
Light winds and highs around 40 with increasing clouds.

LONG TERM...

Saturday night through Tuesday... Forecast confidence is Medium.

An amplified upper trough will drop into the western part of the
country. Resulting surface low pressure developing in the lee of
the Rockies will track through the Midwest including southern WI
Sunday and Monday. There is still uncertainty in the track of this
low, but southern WI is expected to get into the warm sector and
receive mainly rain from this event.

The hazardous time period for southern WI will be early Sunday
morning into the late morning when surface temperatures will still
be below freezing but warm advection will spread liquid precip into
the area from the south, out ahead of that surface low. Light
freezing rain or freezing drizzle is possible. With the warmer air
will come melting snow and therefore patchy fog.

Southern WI will have all rain by Sunday afternoon. I can't rule
out a rumble of thunder, but the better instability and forcing
looks like it would be to our south and east, and it is also not
easy to pin down a time to add thunder to the forecast. No severe
storms are expected.

We should be in the dry slot on Monday, so expect periods of rain
and drizzle, along with fog. The wrap-around precip with falling
temperatures will arrive Monday night. Rain will transition to
snow as it tapers off. Accumulating snow is possible and more
likely northwest of Madison to Fond du Lac. This system is still a
ways out and details will change.

Wednesday and beyond... Forecast confidence is Medium.

Colder and drier air will settle back in for the middle of next
week. Another system with moisture will work into the region late
next week.

&&

MARINE...

Southwest winds are still gusting up to 25 knots, so I extended
the Small Craft Advisory until 6 pm. There may be a period of wind
gusts in the 20 to 25 kt range Friday evening once again.

Winds will become easterly by Sunday night. Look for high waves to
develop in the nearshore waters early next week.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 6 PM CST this evening for LMZ643>646.

&&

Update...Boxell
Tonight/Friday and Aviation/Marine...Boxell
Friday Night through Thursday...Cronce
Hazardous weather outlook, Jan 18, 6:05 PM CST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
605 PM CST Thu Jan 18 2018

WIZ046-047-051-052-056>060-062>072-200015-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
605 PM CST Thu Jan 18 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance for light freezing rain or drizzle late
Saturday night into Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-200015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
605 PM CST Thu Jan 18 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Southwest winds may reach Small Craft Advisory levels Friday
afternoon and night. Easterly winds will cause high waves in the
nearshore waters Monday into Tuesday.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.